OTTAWA, Sept. 28, 2014 /CNW/ -The issue:
Teva Canada Limited, in consultation with Health Canada, is recalling one lot (#669745) of Biomedic Acetaminophen with Codeine (30 caplets with 300 mg acetaminophen and 8 mg codeine) due to missing child-resistant packaging.
Who is affected:
This product poses a risk to children who could open the bottle and ingest the bottle's contents. Codeine is not recommended for use in children under 12 years old. Codeine overdose is associated with breathing problems and potential seizures in predisposed individuals. An acetaminophen overdose can have serious health consequences including liver damage. Early signs of overdose include nausea, vomiting, lethargy and sweating. Liver damage may result in liver failure or death.
What consumers should do
What Health Canada is doing:
Health Canada is monitoring the recall by Teva Canada Ltd. Should new information be identified, Health Canada will provide an update to Canadians.
The recalled lot was distributed in July 2014 in the provinces of British Columbia and Quebec.
For more information:
Consumers and health professionals wanting more information about this advisory from Health Canada can contact the Public Enquiries Line at 613-957-2991, or toll free at 1-866-225-0709.
Media enquiries related to this Advisory should be directed to Health Canada Media Relations at 613-957-2983.
How to report side effects to health products to Health Canada:
- Call toll-free at 1-866-234-2345
- Visit MedEffect Canada's web page on Adverse Reaction Reporting for information on how to report online, by mail or by fax.
Stay connected with Health Canada and receive the latest advisories and product recalls using social media tools.
Également disponible en français
SOURCE: Health Canada
For further information: Media Enquiries: Health Canada, (613) 957-2983; Public Enquiries: (613) 957-2991, 1-866 225-0709